A rigorous inexact Newton method with applications to boundary value problems

Eduardo Ramos, Victor Hugo Nolasco, Marcio Gameiro

Resumo


We introduce a semi-local theorem for the feasibility and convergence of the inexact Newton method  Uk+i = Uk — DF(uk)~rF(uk) + rfc, where rk represents the error in each step. Unlike the previous  results of this type in the literature, we prove the feasibility of the inexact Newton method under the  minor hypothesis that the error rk is bounded by a small constant to be computed, and moreover we  prove results concerning the convergence of the sequence Uk to the solution under this hypothesis.  We present an application of the method to rigorously compute zeros for two-point boundary value  problems.


Palavras-chave


Differential equations; Inexact Newton Method; Newton-Kantorovich Theorem; Rigorous Numerics

Texto completo:

PDF (English)

Referências


Argyros, I.K., Saíd Hilout, Ángel A. Magrehán. Robust semí-local convergence analysis for inexact Newton method, Applied Mathematics and Computation, 227:741-754, 2014. DOI: 10.1016/j.amc.2013.11.076.

Argyros, I.K., George, S., Senapati, K. Extending the applicability of the inexact Newton-HSS method for solving large systems of nonlinear equations, Numerical Algorithms, 83:333-353, 2020. DOI: 10.1007/sll075-019-00684-z.

Brezis, H. Functional Analysis, Sobolev Spaces and Partial Differential Equations. Springer-Verlag New York, New York, 2011. DOI: 10.1007/978-0-387-70914-7.

Chow, S. N., Hale, J. K. Methods of bifurcation theory. Springer Science and Business Media, Grundlehren der mathematischen Wissenschaften, volume 251, number 1, 1982. DOI: 10.1007/978-1-4613-8159-4.

Ferreira, O. P., Svaiter, B. F. A robust Kantorovich’s theorem on the inexact Newton method with relative residual error tolerance. Journal of Complexity, 28(3):346-363, 2012. DOI: 10.1007/10.1016/j.jco.2012.02.002.

Kantorovich, L. V., Akilov, G. P. Functional analysis second edition. Pergamon Press, 1982. DOI: 10.1016/C2013-0-03044-7.

Ramos, E., Gameiro, M., Nolasco, V. Rigorous Enclosures of Solutions of Neumann Boundary Value Problems, arXiv preprint arXiv:2005.02755v2, 2020. DOI: to appear.

Shen, W., Li, C. Kantorovich-type convergence criterion for inexact Newton methods, Applied Numerical Mathematics, 59(7):1599-1611, 2009. DOI: 10.1016/j.apnum.2008.11.002.

Wu, M. A new semi-local convergence theorem for the inexact Newton methods. Applied mathematics and computation, 200(l):80-86, 2008. DOI: 10.1016/j.ame.2007.10.057.




DOI: https://doi.org/10.5540/03.2021.008.01.0345

Apontamentos

  • Não há apontamentos.


SBMAC - Sociedade de Matemática Aplicada e Computacional
Edifício Medical Center - Rua Maestro João Seppe, nº. 900, 16º. andar - Sala 163 | São Carlos/SP - CEP: 13561-120
 


Normas para publicação | Contato